right now one of my most annoying symptoms is the itchy/crawly skin its driving me barmey.
although i had this before about a year ago, its come back and wont go away, i have had this now for the past five weeks.
it seems to be at its worst from late afternoon onwards and it drives me mad at night when i am trying to get to sleep.
sometimes it feels like tiny pin*****s or mild electric shocks, does it go away eventually and what causes it
I thought I was the only one with the pin *****s and, what I call the "bugs running under the skin." I have had this off and on for about a year now. The pin ***** feeling is with me a lot lately, and it is all over my body. Very annoying. Mine also seems to be worse beginning in the late afternoon and all night--every night. Not fun! I also get a burning feeling in my chest and back.
You are not alone! I hope you feel better today, since it is Saturday!
Hi Andrea and Lynn,
I get the same thing especially during the night on my cheeks. I could scratch myself crazy some nights. Have also started to get some funny hives. Not a big outbreak, just a few on my hands, ankles or neck. Haven't changed any soap or lotion, I don't know. Maybe it goes along with crawly skin. Have a good weekend. Rainy and foggy here, that's ok, have had 60 degree days alot of January! Take care, Ann
I had this symptom off and on throughout peri and it would last for about 4 weeks at at time.
Mine felt more like itchy/*****ly things, not exactly like bugs. I tried everything to get rid of them from bath products to antihistamines. It eventually went away for a year and came back only to leave again.
I have a symptom a lot like this and it's driving me bananas right now.
It feels at times like my legs and hands are *****ling and tingling and at other times, almost a burning sensation. According to another site I'm on, this can be quite common as the estrogen levels drop. I find that it really intensifies in the evenings and then during the night while I'm sleeping.
I still get a really light period each month that is happening closer and closer together now. The *****ling seems to increase as I get closer to when my period occurs and is really bad during the few days I have my period. As the estrogen levels rise again during the month, the *****ling becomes tolerable and then increases again as I get close to my period.
Right now, I'm on a very low dose of clonanzepam (an anti-anxiety med) that does at least allow me to get sleep at night. I got off the drug mid cycle when the *****ling is tolerable.
I'll copy and paste some of the suggestions given to me by the doctor on the other site. I haven't tried them yet. I'm revisiting the doctor in two weeks after we determine how I'm doing on the clonanzepam.
Here's the reply I got on the other board. I'm not a candidate for low dose estrogen to help this problem since I have blood clotting issues so these are some of the suggestions I received.
Sounds like you have the 'nerves on fire' sort of thing that goes with dropping levels of estrogen. Symptoms can include: 1) formication or itchy crawling skin (the name comes from the Latin root for ants)
2) burning mouth syndrome, or 3) peripheral neuropathy with tingling and burning hands and/or feet.
Frequent, lighter periods is definitely a step on the road to menopause. Although you won't be considering estrogen, it's possible that progesterone could quiet your tingly nerves, and that hormone is not associated with clotting. In addition, there are two medications, one old and generic called gabapentin (used to be neurontin) and one new, brand name, and probably expensive called Lyrica that also soothe nerves on fire. I use gabapentin as a sleep aid for women our age as it is not habit-forming, decreases anxiety, AND decreases hot flashes.
An over-the-counter supplement called alpha lipoic acid is also good for peripheral nerve upset. It's been tested at doses of 600 mg. twice daily but given the price of this supplement, I'd try lower doses first.
Thank you so much for the reply and good suggestion. I might try the ALA first depending on the price. I guess I didn't know the Nuerontin could help too. I have a friend that takes Nuerontin for bad headaches. Keep posting the good ideas, we can all use them! There have been alot of great new threads lately from new posters and a couple of our very helpful veterans. Thanks so much everybody, I really value your opinions! Ann